Alert archive / Texas / Wind Advisories in 2019
Wind Advisory 4, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Feb 5, 2019, 2:19 PM CST for 14 counties in Texas. It took effect at Feb 6, 2019, 12:00 PM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2019, 2:19 PM CST (20:19 UTC)
- In effect from
- Feb 6, 2019, 12:00 PM CST
- Expired
- Feb 6, 2019, 7:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Floyd County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 43 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2106 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
399 WWUS74 KLUB 052019 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 219 PM CST Tue Feb 5 2019 TXZ021>024-027>030-033>035-039>041-060430- /O.NEW.KLUB.WI.Y.0004.190206T1800Z-190207T0100Z/ Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran- Hockley-Lubbock-Yoakum-Terry-Lynn- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, and ODonnell 219 PM CST Tue Feb 5 2019 ...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM CST WEDNESDAY... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect from noon to 7 PM CST Wednesday. * TIMING...Strong winds will begin to increase late Wednesday morning, peaking in strength late Wednesday afternoon. * WINDS...Southwest winds of 30 to 35 mph with gusts to 50 mph. * IMPACTS...Areas of blowing dust will reduce visibilities at times, especially downwind of open fields and construction zones. Unsecured lightweight objects will be blown around. Motorists will experience strong crosswinds at times on north- south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
4 follow-up statements
634 WWUS74 KLUB 060408 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 1008 PM CST Tue Feb 5 2019 TXZ021>024-027>030-033>035-039>041-061200- /O.CON.KLUB.WI.Y.0004.190206T1800Z-190207T0100Z/ Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran- Hockley-Lubbock-Yoakum-Terry-Lynn- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, and ODonnell 1008 PM CST Tue Feb 5 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CST WEDNESDAY... * TIMING...Strong winds will begin to increase late Wednesday morning, peaking in strength late Wednesday afternoon. * WINDS...Southwest winds of 30 to 35 mph with gusts to 50 mph. * IMPACTS...Areas of blowing dust will reduce visibilities at times, especially downwind of open fields and construction zones. Unsecured lightweight objects will be blown around. Motorists will experience strong crosswinds at times on north- south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
412 WWUS74 KLUB 060853 AAA NPWLUB URGENT - WEATHER MESSAGE...UPDATED National Weather Service Lubbock TX 253 AM CST Wed Feb 6 2019 TXZ021>024-027>030-033>035-039>041-061600- /O.CON.KLUB.WI.Y.0004.190206T1800Z-190207T0100Z/ Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran- Hockley-Lubbock-Yoakum-Terry-Lynn- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, and ODonnell 253 AM CST Wed Feb 6 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING... * TIMING...From noon until 7 PM. * WINDS...Southwest winds of 30 to 35 mph with gusts to 50 mph. * IMPACTS...Blowing dust will reduce visibilities at times, especially downwind of open fields and construction zones. Unsecured lightweight objects will be blown around. Motorists will experience strong crosswinds at times on north-south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
434 WWUS74 KLUB 061711 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 1111 AM CST Wed Feb 6 2019 TXZ021>024-027>030-033>035-039>041-070100- /O.CON.KLUB.WI.Y.0004.190206T1800Z-190207T0100Z/ Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran- Hockley-Lubbock-Yoakum-Terry-Lynn- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, and ODonnell 1111 AM CST Wed Feb 6 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... * TIMING...From noon until 7 PM. * WINDS...Southwest winds of 30 to 35 mph with gusts to 50 mph. * IMPACTS...Blowing dust will reduce visibilities at times, especially downwind of open fields and construction zones. Unsecured lightweight objects will be blown around. Motorists will experience strong crosswinds at times on north-south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
059 WWUS74 KLUB 070053 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 653 PM CST Wed Feb 6 2019 TXZ021>024-027>030-033>035-039>041-070200- /O.EXP.KLUB.WI.Y.0004.000000T0000Z-190207T0100Z/ Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran- Hockley-Lubbock-Yoakum-Terry-Lynn- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, and ODonnell 653 PM CST Wed Feb 6 2019 ...WIND ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING... Winds have decreased below advisory levels. Thus, the wind advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Feb 5, 11:25 AM CST, 2 hours 54 minutes earlier.
Area forecast discussion, Feb 5, 11:25 AM CST, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1125 AM CST Tue Feb 5 2019 .AVIATION... The cold front that moved into the KCDS terminal this morning is expected to move back north this afternoon. However, it remains uncertain if this front will move back into KCDS early Wednesday morning. If it does, then additional low cigs/visbys can be expected again. Otherwise, VFR will be anticipated for KCDS and all TAF sites. Furthermore, LLWS criteria may be met early Wednesday morning due to strong winds just off the surface. But surface winds may stay high enough to prevent LLWS criteria from being met. A strong storm system approaching the area tonight may bring some light rain showers to all terminals late tonight into Wednesday morning but confidence is too low to mention in the TAF at the moment. && PREV DISCUSSION... /issued 300 AM CST Tue Feb 5 2019/ DISCUSSION... Surface obs at 2 AM captured a stationary front draped from just west of Amarillo southeast to Guthrie. Although this boundary has wobbled south ahead of light NE winds, it is unlikely to gain momentum given a departing pressure ridge into eastern Oklahoma. However, a shield of stratus and fog was drifting west and was flirting with northern Childress County at 230 AM. At the very least these clouds will delay the erosion of this cooler air today until SW winds increase to 10 to 20 mph late in the afternoon. As such, high temps were dropped 2-4 degrees around the Childress area, with a similar adjustment elsewhere given a thickening plume of Pacific moisture and cloud bases falling to 10k feet or lower through the day. MOS guidance is suspiciously mild for Lubbock today given upstream obs, satellite trends and the potential for virga by peak heating. Even with breezy SW winds, warmer highs than yesterday just are not in the cards given such thick mid and high cloud cover looming upstream. On that note, NLDN indicates some CGs under this moist plume in northeastern Sonora, while scattered showers were noted near Holloman AFB. A few rapid update models deliver sprinkles and/or light showers to the Caprock later this afternoon, but this appears a bit bullish given present moisture voids in the lowest 8k feet or so. Nonetheless, this dry layer is likely to succumb to this persistent axis of top-down moistening and should garner some sprinkles or light showers by tonight. This overnight uptick seems tied to an enhanced upper jet currently near Baja California that should elongate northeastward overnight and amplify to 140 knots after midnight along the TX-NM border. Whether this is enough to assist in measurable precip is unclear as most operational models remain dry, but some CAMs say otherwise. Opted to keep mention to just sprinkles for now, but later forecasts may need to tweak this considerably if top-down saturation looks more aggressive. A rather abrupt departure of the Pacific moisture appears on track for tomorrow ahead of a broad upper trough for Wednesday night and Thursday. This lack of cloud cover and drier mixing ratios will only increase mixing heights on Wednesday. Models generally depict 30-40 knots at 850mb and 50-60 knots at 700mb, which should be sufficient for a Wind Advisory (in later forecasts) spanning a good chunk of the CWA. In addition to blowing dust, some elevated and/or critical wildfire conditions are also possible. Once height falls and a Pacific front arrive Wed night, the back edge of Gulf moisture near our far sern zones could spur showers or a few storms before this activity sweeps east overnight. A sharper front by Thursday may still arrive much earlier than models depict, but thicknesses ahead of this bitterly cold airmass (850mb temps of -10C or lower) are still cool enough to lock most areas in the 40s to lower 50 for highs. If the strong front accelerates south ahead of the models, then highs in the 30s would be more appropriate for most of our CWA. This front should backdoor across the region later in the day before the shallow dome slowly overturns through the weekend as chilly east winds turn southerly. This moistening southerly fetch may wring out some showers Sun night into Monday underneath a strong zonal branch of the Polar jet, but we have scaled back the Superblend depiction of this given a much drier ECMWF solution. Add to this significant spread in the behavior of the next Pacific trough ejecting across the southern Rockies by Mon (ECMWF) or Tue (GFS), and confidence is poor regarding precip chances from Sunday through Monday. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 01
Hazardous weather outlook, Feb 5, 3:02 AM CST, 11 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 302 AM CST Tue Feb 5 2019 TXZ021>044-052115- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 302 AM CST Tue Feb 5 2019 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Southwest winds may reach sustained speeds of 30 to 35 mph on Wednesday. In addition to some blowing dust, these winds will increase the risk for elevated wildfire conditions.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.